Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2025, 5:50 PM CDT for Ozark County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2025, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 30, 2025, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Ozark County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:03 PM CDT | FLASH FLOOD | 3 Wsw Udall, MO | State Highway T is closed due to flooding. |
| Jun 29, 9:15 PM CDT | FLASH FLOOD | Bakersfield, MO | State Highway 142 is closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 193 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WGUS53 KSGF 292250
FFWSGF
MOC153-300500-
/O.NEW.KSGF.FF.W.0048.250629T2250Z-250630T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
550 PM CDT Sun Jun 29 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Ozark County in southwestern Missouri...
* Until midnight CDT tonight.
* At 550 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gainesville, Bakersfield, Theodosia, Pontiac, Wasola, Sundown,
Willhoit, Hardenville, Brixey, Zanoni, Rockbridge, Noble,
Tecumseh, Sycamore, Isabella, Udall, Thornfield, Dora, Long Run,
Norfork Lake and Bull Shoals Lake.
This includes the following low water crossings...
Pond Fork at County Road 883, Little North Fork at Haskins Ford
Road, Spring Creek at County Road 142, Possum Walk Creek at
Highway T, Little North Fork River at County Road 916, Spring
Creek at County Road 349 and Lick Creek at County Road 528.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3668 9212 3667 9212 3666 9212 3663 9212
3662 9212 3661 9212 3658 9212 3657 9212
3656 9212 3652 9212 3651 9212 3650 9277
3680 9276 3679 9211 3669 9212
FLASH FLOOD...RADAR INDICATED
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:15 PM CDT, 2 hours 35 minutes earlier. Its key messages:
- Line of storms will move south through the area this afternoon into early this evening. There is a Slight (2 of 5) Risk for severe storms with this activity today. Heavy rainfall and a localized flooding risk will also occur with this activity.
- Severe Thunderstorm Watch is in effect until 9PM for locations along and west of Highway 65 across extreme southeastern Kansas and southwestern Missouri.
- Additional rounds of showers and storms will move through the region tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe.
- Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 29, 3:15 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 315 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - Line of storms will move south through the area this afternoon into early this evening. There is a Slight (2 of 5) Risk for severe storms with this activity today. Heavy rainfall and a localized flooding risk will also occur with this activity. - Severe Thunderstorm Watch is in effect until 9PM for locations along and west of Highway 65 across extreme southeastern Kansas and southwestern Missouri. - Additional rounds of showers and storms will move through the region tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe. - Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 313 PM CDT Sun Jun 29 2025 Thunderstorms occurred across portions of central Missouri overnight into this morning, producing locally heavy rainfall. These storms have dissipated but produced an outflow boundary that is pushing south across south central Missouri this afternoon and generate some scattered showers and storms. this activity will continue for the next few hours then push off to the south and east. Additional storms have developed across central Kansas into west central Missouri. These storms are forming into a cluster and a line of storms will more south through the area this afternoon into early this evening. An unstable air mass is in place ahead of these storms across southeastern Kansas and southwestern and southern Missouri. Instability is weaker across central Missouri do to morning convection that impacted these locations. The line of storms are expected to continue to move south along the instability gradient across southeastern Kansas and southwestern Missouri. Deep layer shear will not be overly strong but given the amount of instability and Theta-E gradients, there will be the potential for some strong to severe wind gusts up to 50 to 60 mph with the strongest storms within the line, mainly along and west of Highway 65 in the better thermo. The storm flow is slow so locally heavy rainfall will also occur with this activity. Storms will be possible east of Highway 65, but with the weaker instability intensity should be weaker overall but locally heavy rainfall will be possible. This activity will move south through the area early this evening and could see a break in the rain the rest of the evening and tonight. There is some potential for additional convection to develop north of the area and track south into the area tonight into Monday morning. There are still questions on if this activity develops and where it will track. The current storms may limit instability some and the activity weakens as it moves into the area or weakens prior to getting into the area. A low level jet does develop again tonight into early Monday and there may be enough uncapped elevated instability for some potential for at least isolated storms to get into portions of the area late tonight into Monday morning, but will be dependent on exactly where storms develop to the north and instability recovering. An upper level shortwave trough and front will move east through the area on Monday and additional showers and storms will develop ahead of these features and move east across the area. Heavy down pours will occur with the storms again but should move off to the east fast enough to limit a widespread flooding risk. Some gusty winds up to 50 to 60mph will be possible with the storms especially east of Highway 65 Monday afternoon/evening as better instability will develop with the heating of the day. Where sun occurs today and on Monday highs will warm into the upper 80s to the lower 90s with heat index values in the middle 90s to around 100. Clouds from the storms will limit temperatures across portions of the area with highs in the lower 80s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Issued at 313 PM CDT Sun Jun 29 2025 A slightly less humid air mass will move into the area behind the front for Tuesday and Wednesday with highs in the middle 80s. Mainly dry conditions will occur across the area on these day as a drier air mass and weaker instability. The upper level ridge will build back over the region late week into next weekend with highs return to around the 90 degree mark and lows in the lower 70s. Heat index values in the middle 90s to around 100 will also return to the area late week into next weekend. With humidity values increase there will be a 10 to 30% chance for daily showers and storms across the area, but with the ridge build back over the area limiting the widespread rainfall chances across the area. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1237 PM CDT Sun Jun 29 2025 An outflow boundary is currently moving south through southern Missouri early this afternoon from morning convection that occurred across central Missouri. A brief wind shift to the north will occur behind the outflow but winds will return to south to southwesterly. The outflow is generated isolated showers and storms as it pushes south through the area. Additional showers and thunderstorms have developed from central Kansas into northeastern Missouri. This activity will move south/southeast through the area and could impact the TAF sites this afternoon into this evening. MVFR to IFR conditions will occur with the storms. Heavy rainfall and gusty winds will be possible with the storms this afternoon. After the storms to the north move through the area much of the evening hours could be dry but it is also possible for some isolated convection to linger through the evening hours. Additional storms will develop north of the area and move south tonight into Monday morning. There area questions on just how far south and the exact track of this activity. A front will also move east through the area on Monday, both bringing additional shower and thunderstorm chances to the area. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 29, 1:31 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 131 PM CDT Sun Jun 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 131 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Elevated excessive rainfall risk DISCUSSION... A line of showers and storms will move south through the area this afternoon into early this evening, with the best coverage west of Highway 65. East of Highway 65 scattered showers and storms will continue to develop and move south through the area this afternoon. Additional locally heavy rainfall will result in a localized flooding risk across the area this afternoon into this evening. A few of the stronger storms could produce hail up to the size of pennies and wind gusts up to 50 to 60 mph. Additional showers and thunderstorms are then possible tonight into Monday morning. Locally heavy rainfall will again be possible with this activity. Heat Index values across southeast Kansas and extreme southwest Missouri are forecast to reach the 95 to 100 range today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and storms will develop across portions of the the area on Monday. There is a marginal risk for localized flash flooding in addition to wind gusts up to 50 to 60 mph with the storms on Monday. Daily shower and thunderstorm chances of 10 to 30 percent will then occur late week into the weekend. Heat Index values between 95 and 100 then return into the Independence Day Weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jun 29, 5:28 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
528 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Ash Grove 37.32N 93.58W
06/29/2025 Greene MO Emergency Mngr
Trees and power lines down across roads,
tree down on house, Tree down on car in Ash
Grove.
&&
TEOLocal storm report, Jun 29, 5:36 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
536 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM Tstm Wnd Dmg 2 E Battlefield 37.12N 93.33W
06/29/2025 Greene MO Amateur Radio
12 inch limbs down.
&&
TEOLocal storm report, Jun 29, 5:38 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
538 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg Greenfield 37.41N 93.85W
06/29/2025 Dade MO Amateur Radio
In Greenfield, MO 6-8 inch to entire trees
uprooted, a metal roof with 1/3 of roof
gone. About from well street along 39 Hwy
South and back east.
&&
TEOLocal storm report, Jun 29, 5:42 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
542 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 3 SW Nixa 37.02N 93.34W
06/29/2025 Christian MO 911 Call Center
TREE HANGING OVER ROADWAY.
&&
TEOLocal storm report, Jun 29, 5:43 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
543 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Gst 3 SW Walnut Shade 36.70N 93.23W
06/29/2025 M62 MPH Taney MO Mesonet
Mesonet station FW9611 Branson.
&&
TEOLocal storm report, Jun 29, 5:50 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
550 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Battlefield 37.11N 93.37W
06/29/2025 Greene MO Amateur Radio
24 inch tree down.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:26 PM CDT | Special Weather Statement | SGF | McDonald | 34 min |
| Jun 28, 7:50 PM CDT | River Flood Warning | SGF | Shannon | 11 hr |
| Jun 28, 8:32 PM CDT | River Flood Warning | SGF | Shannon | 49 hr |
| Jun 28, 9:09 PM CDT | River Flood Warning | SGF | Pulaski | 11 hr |
| Jun 29, 4:12 AM CDT | Flash Flood Warning | SGF | Miller | 10 hr |
| Jun 29, 5:40 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jun 29, 6:18 AM CDT | River Flood Advisory | SGF | Shannon | 24 hr |
| Jun 29, 8:28 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 29, 9:25 AM CDT | River Flood Warning | SGF | Pulaski | 34 hr |
| Jun 29, 1:59 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| Jun 29, 2:24 PM CDT | Areal Flood Warning | SGF | Miller | 20 hr |
| Jun 29, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 35 min |
| Jun 29, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 45 min |
| Jun 29, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 50 min |
| Jun 29, 4:26 PM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Vernon | 6 hr |
| Jun 29, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Newton, Stone, Taney | 58 min |
| Jun 29, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 57 min |
| Jun 29, 5:13 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 6 hr |
| Jun 29, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 16 min |
| Jun 29, 5:40 PM CDT | Areal Flood Advisory | SGF | Webster | 6 hr |
| Jun 29, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Stone, Taney | 49 min |
| Jun 29, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 46 min |
| Jun 29, 6:40 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 5 hr |
| Jun 29, 6:56 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.